What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 3, 3:05 AM CST, 2 hours 28 minutes earlier.
Area forecast discussion, Aug 3, 3:05 AM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
405 AM CDT Thu Aug 3 2023
.SHORT TERM...(Today through Saturday night)
Issued at 405 AM CDT Thu Aug 3 2023
Very busy night, so will try to be brief.
Will leave the Flood Watch intact for the entire region through
18z. The main area of concern will be along and west of the
Mississippi, as more intense convection slides southeast over that
region. We will also have to keep an eye on the far northeast for
any training up there, although the convection there is much
weaker. The general consensus is for the entire area to be dry by
18Z, so the end time looks good.
As for the Heat Advisory, we added Carter and Wayne counties.
There is a lot of variability in the guidance temperatures today,
the worst being the HRRR with around 100F! Most dewpoint guidance
has at least middle 70s, so if they get some sunshine over there,
it could get pretty disgusting. We could conceivably need to
expand it over the rest of southeast Missouri, depending on cloud
cover.
There is a signal in the guidance for another round of nocturnal
convection late tonight into Friday morning, mainly over southeast
Missouri and into the Purchase Area. The low-level warm advection
will be much weaker and accordingly, WPC QPF is well under an
inch. However, depending on how bad things get with this current
event, we could need a more focused Flood Watch, especially if the
QPF increases in the 12Z cycle.
It sounds like a broken record, but another round of nocturnal
convection will be possible late Friday night into Saturday.
However, the flow aloft will become nearly zonal, so there may be
more progress into the eastern half of the area through the day
Saturday.
The NBM temperatures were generally accepted through the period.
With the possible exception of southeast Missouri today, high
temperatures will be at or below normal. Lows will be a few
degrees above normal through the period.
.LONG TERM...(Sunday through Wednesday)
Issued at 405 AM CDT Thu Aug 3 2023
A storm system will move eastward from the northern Plains into
the Great Lakes by Sunday night. This will push a cold front
through the area late Sunday or Sunday night. The models indicate
that there will be some pretty good westerly flow aloft along and
even a bit ahead of the front, so there could be some decent shear
to play with in the warm sector. Dewpoints will be in the middle
70s, so assuming some decent sunshine, we should be plenty
unstable to support severe storms, given the expected shear.
Behind the cold front, the entire region should be dry with lower
humidity and below normal temperatures Monday through Wednesday.
South winds will return Wednesday, and another storm system and
cold front could impact the Quad State Wednesday night into next
Thursday.
&&
.AVIATION...
Issued at 1249 AM CDT Thu Aug 3 2023
Modeled the TSRA/SHRA timing after 04Z HRRR. The convection will
bang around most of the region through around 15Z, but then we
should be dry for the remainder of the period. Some MVFR or lower
ceilings will be possible behind the convection and that could
last for much of the day in the northeast. Mid-level ceilings
should keep temperatures from warming much, and we could see some
fog or low cloud formation by late evening.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flood Watch until 1 PM CDT this afternoon for ILZ075>078-080>094.
MO...Flood Watch until 1 PM CDT this afternoon for MOZ076-086-087-100-
107>112-114.
Heat Advisory from 11 AM this morning to 8 PM CDT this evening
for MOZ100-107>110-114.
IN...Flood Watch until 1 PM CDT /2 PM EDT/ this afternoon for INZ081-
082-085>088.
KY...Flood Watch until 1 PM CDT this afternoon for KYZ001>022.
&&
SHORT TERM...DRS
LONG TERM...DRS
AVIATION...DRSHazardous weather outlook, Aug 3, 3:48 AM CST, 1 hour 45 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
448 AM CDT Thu Aug 3 2023
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
448 AM CDT Thu Aug 3 2023 /548 AM EDT Thu Aug 3 2023/
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
A Flood Watch continues until 1 PM for the entire region. The
area of greatest concern for heavy rainfall and flash flooding
is over southeast Missouri where training of storms is likely.
A Heat Advisory is in effect for areas to the west of a Greenville
to New Madrid Missouri line. Please see the Advisory for details.
The chance of thunderstorms will return tonight, mainly over
southeast Missouri. Flooding issues cannot be ruled out.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
A chance of thunderstorms is forecast for all or a portion of the
region each day. A few severe storms are possible Sunday afternoon
and evening as a cold front moves through the region.
Triple digit heat indices will be possible Friday and Saturday,
mainly over southeast Missouri.
.SPOTTER INFORMATION STATEMENT...
Spotters should report any heavy rainfall and flooding they
encounter this morning.
DRS
In the hours before
Special weather statement, Aug 3, 1:13 AM CST, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Paducah KY
213 AM CDT Thu Aug 3 2023
KYZ001-MOZ110>112-114-030745-
Fulton KY-Stoddard MO-New Madrid MO-Scott MO-Mississippi MO-
213 AM CDT Thu Aug 3 2023
...Strong thunderstorms will impact portions of western Fulton,
southwestern Mississippi, south central Scott, New Madrid and
southeastern Stoddard Counties through 245 AM CDT...
At 212 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sikeston to 6 miles northwest of Lilbourn
to Malden. Movement was southeast at 40 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Lilbourn and Matthews around 220 AM CDT.
New Madrid and Howardville around 225 AM CDT.
East Prairie, Hunter-Dawson State Historic Site and Farrenburg
around 230 AM CDT.
Other locations in the path of these storms include Portageville and
Marston.
This includes Interstate 55 between Mile Markers 33 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
western Kentucky...and southeastern Missouri.
&&
LAT...LON 3634 8954 3640 8959 3640 8967 3643 8972
3639 8975 3639 8997 3655 8995 3663 8996
3666 8999 3671 8977 3691 8962 3675 8926
3650 8938 3646 8946 3647 8950 3650 8949
3650 8954 3646 8952 3643 8955 3637 8951
TIME...MOT...LOC 0712Z 299DEG 36KT 3685 8960 3664 8971 3659 8995
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DWLocal storm report, Aug 3, 1:21 AM CST, 4 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
221 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 AM Flash Flood Jeffersonville 38.45N 88.40W
08/03/2023 Wayne IL Law Enforcement
Water reported over a portion of US 45 north
of Jeffersonville. Report relayed by
Fairfield Police Department.
&&
RJPSpecial weather statement, Aug 3, 3:29 AM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Paducah KY
429 AM CDT Thu Aug 3 2023
MOZ086-087-100-110-031015-
Wayne MO-Stoddard MO-Bollinger MO-Cape Girardeau MO-
429 AM CDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of Bollinger,
northeastern Wayne, southwestern Cape Girardeau and northwestern
Stoddard Counties through 515 AM CDT...
At 428 AM CDT, Doppler radar was tracking a strong thunderstorm near
Marquand, or 7 miles southeast of Fredericktown, moving southeast at
50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Marble Hill, Grassy, Leopold and Advance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3732 9014 3760 9015 3760 9011 3723 8960
3723 8962 3722 8962 3722 8965 3720 8965
3720 8968 3714 8972 3714 8976 3709 8979
3707 8978 3705 8980 3701 9023 3731 9039
TIME...MOT...LOC 0928Z 320DEG 42KT 3747 9024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DWSSpecial weather statement, Aug 3, 4:17 AM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Paducah KY
517 AM CDT Thu Aug 3 2023
ILZ092-KYZ003-MOZ086-087-110>112-114-031100-
Alexander IL-Carlisle KY-Stoddard MO-Bollinger MO-Cape Girardeau MO-
New Madrid MO-Scott MO-Mississippi MO-
517 AM CDT Thu Aug 3 2023
...Strong thunderstorms will impact portions of southern Alexander,
northwestern Carlisle, southeastern Bollinger, Mississippi, Scott,
northern New Madrid, southern Cape Girardeau and Stoddard Counties
through 600 AM CDT...
At 517 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kelso to near Oran to near Advance. Movement
was southeast at 45 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Benton, Morley and Hay-Wood City around 525 AM CDT.
Bloomfield, Miner and Horseshoe Lake Conservation Area around 535
AM CDT.
Other locations in the path of these storms include Bertrand, Essex,
Charleston, Cairo, Morehouse, Sikeston, East Prairie, Wyatt,
Anniston, Canalou, Matthews and Farrenburg.
This includes the following highways...
Interstate 57 in Missouri between Mile Markers 1 and 21.
Interstate 55 between Mile Markers 49 and 96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3705 9011 3708 9011 3709 9013 3712 9015
3715 8980 3731 8959 3696 8910 3695 8910
3692 8908 3692 8907 3688 8905 3664 8933
3659 8985
TIME...MOT...LOC 1017Z 321DEG 40KT 3720 8955 3706 8971 3707 8998
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJPLocal storm report, Aug 3, 4:34 AM CST, 59 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
534 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM Flash Flood Cisne 38.51N 88.44W
08/03/2023 Wayne IL Law Enforcement
US 45 is closed due to flooding north of
Cisne.
0228 AM Flash Flood 1 N Albion 38.39N 88.06W
08/03/2023 Edwards IL Law Enforcement
Water was reported covering Route 130 about
1 mile north of Albion at 228 AM. Semi
driver relayed to dispatch that it felt like
the water was trying to sweep the semi-truck
off the road.
&&
RJPSpecial weather statement, Aug 3, 4:49 AM CST, 44 minutes before
Special Weather Statement
National Weather Service Paducah KY
549 AM CDT Thu Aug 3 2023
KYZ001>003-006-MOZ110-112-114-031115-
Carlisle KY-Graves KY-Fulton KY-Hickman KY-Stoddard MO-New Madrid MO-
Mississippi MO-
549 AM CDT Thu Aug 3 2023
...Strong thunderstorms will impact portions of Fulton, western
Carlisle, Hickman, southern Graves, southeastern Mississippi, New
Madrid and southeastern Stoddard Counties through 615 AM CDT...
At 548 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bardwell to near East Prairie to near
Canalou. Movement was southeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Bardwell, Big Oak Tree State Park and Towosahgy State Historic
Site around 555 AM CDT.
Dorena around 600 AM CDT.
Hickman and Clinton around 605 AM CDT.
Other locations in the path of these storms include Fulgham and
Cayce.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 1 and 17.
Interstate 55 between Mile Markers 33 and 54.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3640 8959 3640 8967 3643 8972 3639 8975
3639 8989 3668 8991 3672 8937 3693 8909
3656 8849 3650 8849 3651 8932 3650 8942
3646 8946 3647 8950 3650 8949 3650 8953
3646 8952 3643 8955 3637 8951 3636 8956
TIME...MOT...LOC 1048Z 316DEG 50KT 3689 8910 3672 8934 3669 8972
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJP